Jump to content

Mayo Medication Question


Recommended Posts

Hi,

How am I supposed to know what and how to go off medications prior to going to Mayo???

I called, but they won't tell me or forward me to anyone that can tell me. I do not want to have to go back later to get anywhere. I am a new patient to my PCP and do not have a neurologist to call either. I do not think my PCP will feel comfortable enough to pick and choose what meds to do what with.

So, how did those who have ventured to Mayo before me find out what to wean off of etc??? Who do I need to talk to?

I am so frustrated right now. I do not understand why I can not just get a straight answer and not a bunch of lines and excuses. I do not want to go up there and have the dr. expect me to be off meds and I am not. I don't want to have to return to get any answers.

What am I supposed to do???

I have been feeling like crap, and did not have the energy to deal with this today.

Please give me any help or ideas you may have.

Thanks!

:)

Link to post
Share on other sites
Guest tearose

Well, use your good judgement then.

If you want them to see you at your baseline, what is that?

You may want to get there a few days before and then come off your medication so you don't have to travel compromised.

They can always ask you to go back on and then see any change, right?

Also, with Mayo, my experience has been you only get a "call back" in response to your third call to them...

I think it has to do with trying to have us figure things out for ourselves and if we are unable they do respond to your third call. I also think if it was important to me and I did not want to wait three times I would call administration and ask for their guidance.

Be proactive and positive and you WILL get answers.

with support,

tearose

Link to post
Share on other sites

If you got paperwork from them, there is usually a main doctor that is in charge of you while you are there. Maybe try calling him?

My guess is that they don't want you to taper off meds - if they did, they usually tell you. I never understood because meds affect your test results.

Link to post
Share on other sites

For what it's worth, I stayed on my meds at Cleveland (florinef and midodrine). Of course this affected results. But I still had a positive tilt and gave them data they could work with. But I believe Vanderbilt wants you off everything. Keep calling. Some meds take longer than others to wean off.

Link to post
Share on other sites

As someone else mentioned, you should be getting a packet in the mail from Mayo including directions and lodging etc. If you have tests lined up already, there will be directions for each test in the packet, including if you need to stop taking any meds and when. I didn't have to come off any meds before going to Mayo Rochester, and once there, when they scheduled me for a new test, I just needed to stop taking one of my meds the night before the test. Sometimes they simply don't know until they see you, but I wouldn't worry about it. If they want you off any meds, they'll let you know in advance.

I take it you're going to Rochester? When?

Cheers,

Jana

Link to post
Share on other sites

Hi!

Thanks for the help! I am still frustrated at the moment over just about everything medical related. It seems that I have hit another one of those walls of frustration over insurance, financial, legal, pharmacy, referrals, and doctor related issues. Urrgghh!!! So, this just is adding more to an already "happy" situation...

I have left a message with the PCP's office, and have tried to get an appointment in earlier than was scheduled to discuss this and how I have been feeling. It started before all of this extra "fun" stuff, and just makes everything that much "easier"! :)

I have been exhausted like when you have the flu, and not so much like meds or orthostatic stress exhaustion. I only last 4 hours and I crash. My mood is wacky too. I feel like I have had more bp issues. My brain is just awful, it isn't foggy, it is like a melting pile of goo, and I have had so much of an issue remembering and communicating thoughts to others. Slurring my words etc. I am nauseous some. I have had the same semi-odd migraine for like a week on and off. My body is more sore and painful all over. All in all it seems like some kind of weird flair, that does not cooperate well with stress. What's new, right? ;)

I have been wondering and concerned over the possibility of Serotonin Syndrome??? Anyone experience it, or know more about it than the Wikipedia/Mayo definition? I feel it is hard to tell much, because so many of the symptoms are ones that we experience all the time... Any insight???

Thanks!!!!

:)

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...